Alert archive / Vermont / River Flood Warnings in 2023
River Flood Warning 21, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Dec 18, 2023, 11:10 AM EST for Lamoille County, Vermont. It took effect at Dec 18, 2023, 4:18 PM EST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2023, 11:10 AM EST (16:10 UTC)
- In effect from
- Dec 18, 2023, 4:18 PM EST
- Expired
- Dec 19, 2023, 2:44 PM EST
- In force
- 22 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lamoille County, VT
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamoille River at Johnson (JONV1). The gauge peaked at 17.55 ft at Dec 19, 2023, 2:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04292000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
194
WGUS41 KBTV 181610
FLWBTV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Burlington VT
1110 AM EST Mon Dec 18 2023
...The National Weather Service in Burlington VT has issued a Flood
Warning for the following rivers in Vermont...
Lamoille River At Johnson affecting Lamoille County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1115 PM EST.
&&
VTC015-190415-
/O.NEW.KBTV.FL.W.0021.231218T2118Z-231219T2024Z/
/JONV1.2.ER.231218T2118Z.231219T0600Z.231219T1424Z.NO/
1110 AM EST Mon Dec 18 2023
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO TOMORROW
AFTERNOON...
* WHAT...Moderate flooding is forecast.
* WHERE...Lamoille River at Johnson.
* WHEN...From this afternoon to tomorrow afternoon.
* IMPACTS...At 10.0 feet, Water approaches Route 15 in Cambridge at
the Wrong Way Bridge.
At 13.0 feet, Water will cover portions of Route 15 in Cambridge
at the Wrong Way Bridge. There will be extensive field flooding
along the Lamoille from Morrisville to Cambridge.
At 14.0 feet, Water will cover route 15 at the Wrong Way Bridge in
Cambridge, and may cover Routes 108 and 109 in Jeffersonville.
At 15.0 feet, Serious flooding will be seen in Jeffersonville and
Cambridge. Water will inundate Route 15 at Wrong Way Bridge in
Cambridge.
* ADDITIONAL DETAILS...
- At 10:30 AM EST Monday the stage was 10.7 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 15.1 feet just after
midnight tonight. It will then fall below flood stage late
tomorrow morning.
- Flood stage is 13.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4466 7274 4464 7268 4461 7264 4458 7257
4459 7251 4454 7241 4452 7243 4455 7251
4455 7261 4460 7267 4464 7275
$$
Kremer3 follow-up statements
590
WGUS41 KBTV 190211
FLWBTV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Burlington VT
911 PM EST Mon Dec 18 2023
...Forecast flooding changed from Moderate to Major severity for the
following rivers in Vermont...
Lamoille River At Johnson affecting Lamoille County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 915 AM EST.
&&
VTC015-191415-
/O.CON.KBTV.FL.W.0021.000000T0000Z-231219T2024Z/
/JONV1.3.ER.231218T1827Z.231219T0600Z.231219T1424Z.NO/
911 PM EST Mon Dec 18 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Moderate flooding is occurring and major flooding is
forecast.
* WHERE...Lamoille River at Johnson.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 15.0 feet, Serious flooding will be seen in
Jeffersonville and Cambridge. Water will inundate Route 15 at
Wrong Way Bridge in Cambridge.
At 16.5 feet, Serious flooding will occur in Johnson. The shopping
center on lower Main Street in Johnson will be inundated, with
water entering the post office and stores. High water begins to
flood Lendway Lane and will impact the water treatment plant.
Route 15 will be flooded in spots from Johnson downstream to
Jeffersonville. Route 15 at Wrong Way Bridge in Cambridge will be
under several feet of water. Morrisville may experience flooding,
including the Morrisville power plant.
* ADDITIONAL DETAILS...
- At 8:30 PM EST Monday the stage was 15.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM EST Monday was 15.8 feet.
- Forecast...The river is expected to rise to a crest of 16.4
feet just after midnight tonight. It will then fall below
flood stage late tomorrow morning.
- Flood stage is 13.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4466 7274 4464 7268 4461 7264 4458 7257
4459 7251 4454 7241 4452 7243 4455 7251
4455 7261 4460 7267 4464 7275
$$
Neiles047
WGUS81 KBTV 191359
FLSBTV
Flood Statement
National Weather Service Burlington VT
859 AM EST Tue Dec 19 2023
...The Flood Warning is extended for the following rivers in
Vermont...
Lamoille River At Johnson affecting Lamoille County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 900 PM EST.
&&
VTC015-200200-
/O.EXT.KBTV.FL.W.0021.000000T0000Z-231220T0315Z/
/JONV1.2.ER.231218T1827Z.231219T0630Z.231219T2115Z.NO/
859 AM EST Tue Dec 19 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Moderate flooding is occurring and moderate flooding is
forecast.
* WHERE...Lamoille River at Johnson.
* WHEN...Until late this evening.
* IMPACTS...At 10.0 feet, Water approaches Route 15 in Cambridge at
the Wrong Way Bridge.
At 13.0 feet, Water will cover portions of Route 15 in Cambridge
at the Wrong Way Bridge. There will be extensive field flooding
along the Lamoille from Morrisville to Cambridge.
At 14.0 feet, Water will cover route 15 at the Wrong Way Bridge in
Cambridge, and may cover Routes 108 and 109 in Jeffersonville.
At 15.0 feet, Serious flooding will be seen in Jeffersonville and
Cambridge. Water will inundate Route 15 at Wrong Way Bridge in
Cambridge.
* ADDITIONAL DETAILS...
- At 8:30 AM EST Tuesday the stage was 15.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 AM EST Tuesday was 17.6 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 5.2 feet early
Friday morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
17.3 feet on 11/01/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4466 7274 4464 7268 4461 7264 4458 7257
4459 7251 4454 7241 4452 7243 4455 7251
4455 7261 4460 7267 4464 7275
$$
Kremer003
WGUS81 KBTV 191944
FLSBTV
Flood Statement
National Weather Service Burlington VT
244 PM EST Tue Dec 19 2023
...The Flood Warning is cancelled for the following rivers in
Vermont...
Lamoille River At Johnson affecting Lamoille County.
VTC015-192045-
/O.CAN.KBTV.FL.W.0021.000000T0000Z-231219T1944Z/
/JONV1.2.ER.231218T1827Z.231219T0630Z.000000T0000Z.NO/
244 PM EST Tue Dec 19 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Lamoille River At Johnson.
* ADDITIONAL DETAILS...
- At 1:30 PM EST Tuesday the stage was 12.5 feet.
- Forecast...The river is expected to fall to 4.8 feet Friday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4466 7274 4464 7268 4461 7264 4458 7257
4459 7251 4454 7241 4452 7243 4455 7251
4455 7261 4460 7267 4464 7275
$$
KremerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Dec 18, 9:18 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Dec 18, 9:18 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
918 AM EST Mon Dec 18 2023
.SYNOPSIS...
A significant storm is bringing a period of moderate to heavy
rainfall and gusty to possibly strong winds, primarily this
morning. Minor to moderate river flooding is forecast due to
snowmelt runoff and rainfall. After a period of warm and humid
conditions, temperatures will become much cooler tonight,
supporting light snow in portions of northern New York and
scattered snow showers elsewhere on Tuesday. Dry and uneventful
weather is expected for the rest of the week with near normal
temperatures.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 914 AM EST Monday...
* Wind Advisories across the western slopes of the Greens
remain, with Orleans and Essex County added in northeastern
Vermont. Much of Vermont will see gusty southeasterly winds
today.
* Flood Watches remain in place with minor to moderate river
flooding still anticipated due to a combination of rainfall and
snowmelt runoff.
The forecast overall remains in good shape with just minor
tweaks to the forecasted rainfall and temperatures this
afternoon. Multiple sites have already hit record highs and
record rainfall and it's only 9 AM. We will be sending out the
record report here shortly once we gather more information.
Rainfall has slightly over performed overall this morning with
an impressive band of precipitation that tracked across the
North Country. Another big slug of moisture is right on our door
step and should continue to create flooding concerns as area
rivers are already rising rapidly. Minor to moderate river
flooding with some road flooding remains likely today. Please
avoid flooded roadways and never drive through flooded roadways.
Previous Discussion...
An elongated, powerful low pressure system is moving northward
along the east coast early this morning. It has deepened to
sub-988 millibars, and the latest RAP guidance suggests it will
further deepen to sub 980 millibars by 10 AM as it moves into
the Adirondacks. The Green Mountains are currently acting as a
barrier to the very warm air aloft with a low level
southeasterly direction continuing to hold temperatures largely
in the mid and upper 30s in sheltered valleys, whereas in the
mountains and points west temperatures are largely in the mid
40s to low 50s. The difference in stability, along with a storm
track near or west of the Champlain Valley, is setting up the
potential for a downslope wind storm for the western slopes of
the Greens. Think the Wind Advisory looks reasonable with a few
hours in which gusts to high end criteria look possible.
Bennington, Vermont has already reported a peak gust of 38 MPH
gust prior to the 850 millibar jet intensifying from near 55
knots to near 80 knots this morning. Concerningly the jet looks
to become more perpendicular to the mountains as it lifts
northward, with peak gusts in the immediate western slopes -
local research suggests with 5 to 10 miles of the mountains are
most vulnerable to gusts exceeding 55 MPH. Note that once the
eastern Vermont valleys mix out the southeasterly winds, some
gusty winds approaching 40 MPH will become likely at times this
afternoon. Winds on the western side of the storm in northern
New York will be much lighter aside from the high peaks, with
mainly 25 to 30 MPH peak gusts.
As for the rainfall, given that the expected winds have come up
a bit, unsurprisingly rainfall has come down a bit and trended
more terrain driven with huge variations over small distances.
However, impacts still look on track with basin average rainfall
of 2 to 2.5 inches very much warranting minor to moderate river
flooding potential when combined with well above normal
streamflows ahead of this system. As temperatures soar into the
50s, particularly in Vermont, with dew points even making it
into the mid and upper 50s, we should see significant snow melt
adding to the runoff. Looking upstream at observations in
southern New England with mid 50s dewpoints at this hour gives
support to this idea. As the storm and heavy rain pulls away to
our north, most of the precipitation will end within a couple
hours of winds turning westerly and our low level air finally drying
out after a day of very moist/warm conditions. Record daily
highs will be broken today.
Tonight into tomorrow, there will be no backside to speak of for
this storm as it will not linger. Instead, a cold front will
quickly follow on its heels, with winds turning from
southwesterly to northwesterly during the morning/early
afternoon with its passage. In the pre-dawn hours, the front
should support steady snow in western portions of northern New
York with low level southwesterly flow adding lake moisture into
the mix - this area will most likely end up with an inch or two
of snowfall. As the front passes into the Adirondacks,
increasing instability on its warm side will promote
convective/scattered snow showers as marginally cold conditions
aloft will be in place. The snow squall parameter is non-zero
for portions of northern Vermont ahead of the front, so be
prepared for some travel impacts with locally heavier snow
showers. Model forecast soundings show deep moisture ahead of
the front and the surface convergence could organize showers
into a linear feature, which could promote rapid changes in
visibility with the snow showers. High temperatures tomorrow
will be 15 to 25 degrees lower than those than today, with a
return to wintry weather.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 411 AM EST Monday...Snow showers will linger in the northern
mountains Tuesday night as the upper trough pulls away. Ridging
builds in thereafter, ushering in a drier airmass which will persist
through the middle of the week. The result will be fair weather
under partly to mostly sunny skies. Seasonable temperatures are
expected through the period; daytime highs will be in the 30s, while
overnight lows will be in the teens to low 20s.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 411 AM EST Monday...Still looking pretty quiet for the holiday
weekend with high pressure generally dominating. Note the latest GFS
does show a weak shortwave riding along the top of the ridge on
Saturday, which would bring the chance for scattered snow showers.
These would linger along the western slopes of the northern
mountains Saturday night as flow turns to the northwest behind the
shortwave. However, the GFS is an outlier with this feature, and
even if this solution does come to fruition, any precipitation would
be minimal given the amount of dry air that would be in place. Have
gone with slight chance PoPs for the first half of the weekend for
now. Otherwise, expect a warming trend through this time period,
with highs reaching into the mid 30s to low 40s by Sunday.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Through 12Z Tuesday...Multiple hazards expected to impact our
aviation sites over the next 12 hours. Moderate to severe
turbulence has been reported associated with a strong low level
jet out ahead of a powerful low pressure system that will pass
through far eastern New York today. These conditions will
largely be at Vermont sites from 16Z through 22Z, gradually
peeling away to the northeast. Localized wind gusts up to 35
knots expected at RUT, and possibly MPV, between 12Z and 18Z.
Next hazard will be areas of IFR due to a combination of
visibilities and ceilings, with periods of heavy rain continuing
through about 15Z. Southeast/south winds east of BTV, and
northerly at BTV and points west, will eventually shift to the
southwest/northwest after 18Z. After 00Z, with somewhat drier
westerly winds helping scour out any IFR ceilings except for at
SLK. Some light snow will also be possible at SLK late in the
period, but with uncertainty on that and otherwise IFR
conditions have left it out of this TAF package.
Outlook...
Tuesday: Mainly VFR, with areas MVFR possible. Scattered SHSN,
Scattered SHRA.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. NO SIG WX.
Wednesday Night: Mainly VFR, with local MVFR possible. NO SIG WX.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. NO SIG WX.
&&
.HYDROLOGY...
* Minor to moderate river flooding is expected, with water levels
cresting Tuesday morning.
As of 315 PM EST Sunday...A strong low pressure system will
bring widespread rainfall to the North Country late tonight
through Monday before rain transitions over to snow showers.
Widespread rainfall amounts between 1.5 and 2.75 inches with
locally 3+ inches amounts possible on eastern upslope locations
of the Green and Adirondack Mountains. However, where we expect
the 3+ inches amounts are lesser of a concern. Firstly, the
Adirondacks have a colder snowpack than the Greens. For this
system, they will also be in the window of higher/warmer dew
points for a shorter duration. So there will be less snowmelt
contribution to river rises for Ausable Forks (ASFN6).
Nonetheless, given the flashy nature of ASFN6, we are currently
forecasting it to go briefly into low-end moderate flood stage.
The second area of 3+ inches concern is along the eastern
upslope areas of the Greens, which go into the Connecticut River
basin rather than the Winooski River basin. Having said that,
we do expect Winooski River at Essex Junction (ESSV1) to go into
moderate flood stage, given that it is further downstream and
drains a larger surface area of the basin. In other words, the
rain and snowmelt along the course of the river and its
tributaries will all likely add up.
Using our network of observations, including CoCoRaHS and Co-op
data, we concluded that the liquid equivalent of the snowmelt
contribution to area rivers would be no more than 1 inch, which is
quite a bit lower than the NOHRSC remote sensing/model output
estimate. Through coordination with NERFC, most gages are expected
to reach minor flood stage with the exception of ASFN6 and ESSV1.
For the latest official river forecasts, please visit
https:/water.weather.gov/ahps2/forecasts.php?wfo=btv
&&
.CLIMATE...
Record daily temperatures at most climate sites are possible
(already reached at KMSS). In addition, heavy rainfall will
lead to likely daily record precipitation. Here are the current
records (and forecast values) for Monday 12/18.
Max Temp Records
KBTV KMPV KMSS KPBG KSLK
57|1921 (58) 50|1949 (58) 44|1949 (49) 51|1966 (55) 49|1984 (51)
High Min Temp Records
KBTV KMPV KMSS KPBG KSLK
39|1996 (43) 35|1996 (36) 34|2015 (40) 36|2012 (41) 35|1996 (37)
Precipitation
KBTV KMPV KMSS KPBG KSLK
0.85|1954 (1.67) 0.86|1954 (1.72) 0.70|1951 (1.70) 0.62|1990 (1.74) 0.50|1954 (1.64)
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Flood Watch through Tuesday morning for VTZ001>011-016>021.
Wind Advisory until 4 PM EST this afternoon for VTZ003-004-011-
016>019.
NY...Flood Watch through Tuesday morning for NYZ028>031-034-035.
&&
SYNOPSIS...Kutikoff
NEAR TERM...Clay/Kutikoff
SHORT TERM...Hastings
LONG TERM...Hastings
AVIATION...Kutikoff
HYDROLOGY...Chai
CLIMATE...WFO BTVHazardous weather outlook, Dec 18, 4:06 AM EST, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 406 AM EST Mon Dec 18 2023 NYZ028>031-034-035-VTZ001-002-005>010-020-021-190915- Eastern Clinton-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Western Essex-Eastern Essex-Grand Isle- Western Franklin-Western Chittenden-Lamoille-Caledonia-Washington- Western Addison-Orange-Western Windsor-Eastern Windsor- 406 AM EST Mon Dec 18 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ026-027-087-190915- Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence- 406 AM EST Mon Dec 18 2023 This Hazardous Weather Outlook is for northern New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ003-004-011-016>019-190915- Orleans-Essex-Western Rutland-Eastern Franklin-Eastern Chittenden- Eastern Addison-Eastern Rutland- 406 AM EST Mon Dec 18 2023 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 18, 10:08 AM EST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
1008 AM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM Flood Moretown 44.25N 72.75W
12/18/2023 Washington VT Public
Moretown School is flooding
&&
Event Number BTV2302982
MyskowskiLocal storm report, Dec 18, 10:12 AM EST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
1012 AM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM Flood Moretown 44.25N 72.75W
12/18/2023 Washington VT Newspaper
Numerous roads closed in Moretown due to flooding
including Route 100B, Mountain Rd, Pony Farm Rd, Ward
Brook Rd, River Rd, and Meadow Road at Mad Bush Lodge,
&&
Event Number BTV2302983
MyskowskiLocal storm report, Dec 18, 10:14 AM EST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
1014 AM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM Flood Granville 43.98N 72.85W
12/18/2023 Addison VT Newspaper
Part of Rt 100 flooded
&&
Event Number BTV2302984
MyskowskiLocal storm report, Dec 18, 10:25 AM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
1025 AM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM Flood 1 NNE Laphams Mills 44.61N 73.50W
12/18/2023 Clinton NY Dept of Highways
NY Rt 22 closed between S. Junction Road and Peru due
to flooding
&&
Event Number BTV2302985
MyskowskiLocal storm report, Dec 18, 10:32 AM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
1032 AM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Flood Crown Point 43.95N 73.44W
12/18/2023 Essex NY Emergency Mngr
Bradford Hill Road Flooded
&&
Event Number BTV2302986
MyskowskiLocal storm report, Dec 18, 10:37 AM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
1037 AM EST Mon Dec 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM Flood 4 W Keene 44.24N 73.85W
12/18/2023 Essex NY Dept of Highways
NY Rt 73 Westbound closed between Keene and
Northcountry School in North Elba
&&
Event Number BTV2302987
MyskowskiThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 8:12 AM EST | Areal Flood Warning | BTV | Orange, Rutland, Windsor | 14 hr |
| Dec 18, 8:21 AM EST | River Flood Warning | BTV | Washington | 16 hr |
| Dec 18, 8:32 AM EST | Areal Flood Warning | BTV | Addison | 9 hr |
| Dec 18, 9:03 AM EST | Areal Flood Warning | BTV | Caledonia, Washington | 6 hr |
| Dec 18, 9:31 AM EST | Areal Flood Warning | BTV | Addison, Orange, Washington | 12 hr |
| Dec 18, 9:51 AM EST | River Flood Warning | BTV | Washington | 21 hr |
| Dec 18, 10:50 AM EST | Areal Flood Warning | BTV | Addison, Chittenden, Lamoille, Washington | 7 hr |
| Dec 18, 11:58 AM EST | River Flood Warning | BTV | Lamoille | 35 hr |
| Dec 18, 12:32 PM EST | Areal Flood Warning | BTV | Caledonia, Essex, Orleans | 12 hr |
| Dec 18, 2:32 PM EST | River Flood Warning | BTV | Washington | 8 hr |
| Dec 18, 2:45 PM EST | River Flood Warning | BTV | Chittenden | 37 hr |
| Dec 18, 2:48 PM EST | River Flood Warning | BTV | Rutland | 40 hr |
| Dec 18, 2:53 PM EST | River Flood Warning | BTV | Orleans | 18 hr |
| Dec 18, 2:57 PM EST | River Flood Warning | BTV | Orange | 19 hr |
| Dec 18, 3:46 PM EST | Areal Flood Warning | BTV | Addison, Chittenden, Franklin, Lamoille | 3 hr |
| Dec 18, 4:54 PM EST | Areal Flood Warning | BTV | Caledonia, Orange, Washington | 3 hr |
Nearby
River Flood Warnings in Vermont, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.